Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 22, 2003, 1:13 AM CST for Monroe County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2003, 1:13 AM CST (07:13 UTC)
- Expired
- Feb 22, 2003, 2:00 AM CST
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Monroe County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 12:35 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 220713 SVRMEM MSC095-220800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 107 AM CST SAT FEB 22 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 200 AM CST. * AT 110 AM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLAY AND LOWNDES COUNTIES MOVING INTO MONROE COUNTY...MOVING NORTHEAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 145 AM CST INCLUDE...ABERDEEN...NEW HAMILTON...AND GREENWOOD SPRINGS. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. HAIL UP TO AN INCH...DAMAGING WINDS AND TORRENTIAL RAIN CAN BE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3354 8865 3342 8833 3375 8803 3398 8848 $$ KRS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 9:12 PM CST, 4 hours 1 minute earlier.
Area forecast discussion, Feb 21, 9:12 PM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 912 PM CST FRI FEB 21 2003 STRONG SURFACE LOW LOCATED OVER NORTHEAST LA THIS EVENING. THIS LOW IS FORECAST TO MOVE INTO NORTHERN MS BY 12Z SAT AS IT DEEPENS. WIDESPREAD RAIN IS SPREADING ACROSS THE MIDSOUTH IN ADVANCE OF THIS LOW. LIGHTNING DETECTION INDICATES SCATTERED THUNDERSTORMS OVER NORTHERN MS. WITH GROUND SATURATED FROM EARLIER RAINS...FLASH FLOOD GUIDANCE VALUES ARE LOW. HAVE ALREADY ISSUED FLASH FLOOD WARNING THIS EVENING FOR COAHOMA COUNTY MS AND PHILLIPS COUNTY AR WITH RADAR INDICATING STORM TOTALS OF BETWEEN 2 AND 3 INCHES OF RAIN IN SOME SPOTS. HOWEVER...RADAR AND SATELLITE ARE SHOWING DRYING SLOTING OCCURING THROUGH THIS AREA FOR NOW. LATEST MODEL DATA INDICATES PART OF NORTHEAST MS BECOMING INCREASING UNSTABLE DURING THE NIGHT WITH HELICITY VALUES 200-300 M2/S2. THIS COMBINED WITH A STRENGTHENING WIND FIELD AND GOOD UPPER LEVEL DIFFLUENCE AND DYNAMICS WILL LEAD TO A RISK OF SEVERE THUNDERSTORMS BY LATE TONIGHT FOR THIS AREA. HOWEVER...SURFACE DEWPOINTS ARE ONLY IN THE 50S. WILL UPDATE TO ADD THE CHANCE OF SEVERE FOR PART OF NORTHEAST MS LATE TONIGHT AND TO MAKE OTHER SMALL CHANGES. .MEG...FLOOD WATCH TONIGHT THROUGH SATURDAY MORNING FOR ALL OF THE AREA.
Hazardous weather outlook, Feb 21, 10:00 PM CST, 3 hours 13 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1000 PM CST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... STRENGTHENING LOW OVER NORTH MISSISSIPPI HAS CREATED A CHANCE FOR SEVERE WEATHER DURING EARLY MORNING OVER THE EXTREME SOUTHEASTERN PART OF THE MID-SOUTH. OTHER AREAS OF SHOWERS WITH THUNDERSTORMS WILL PROVIDE PERIODS OF HEAVY RAIN DURING MORNING HOURS. THIS COULD CAUSE FLASH FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE RAIN IS EXPECTED SUNDAY AFTERNOON AND EVENING. AMOUNTS SHOULD BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:51 PM CST | Flash Flood Warning | MEG | Coahoma | 3 hr |
| Feb 22, 12:02 AM CST | Flash Flood Warning | MEG | Alcorn, Prentiss, Tishomingo | 118 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.